MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM-ECLIPSE NOTEBOOK COMPUTER; STIMULATOR, ELECTRICAL, EVOKED RESPONSE

MEDTRONIC XOMED INC. NIM-ECLIPSE NOTEBOOK COMPUTER; STIMULATOR, ELECTRICAL, EVOKED RESPONSE
Model Number NCCPU
Medical Device Problem Code Failure to Sense (1559)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: nccpu: analysis of computer found that the device was received in good condition.No deviations were found.The current software was the latest.The computer was successfully tested according to manufacturing specifications.Eclc: analysis of controller found that the device was received in good condition.No deviations were found.The controller was successfully tested according to manufacturing specifications.Concomitant medical products: product id: eclc, serial/lot #: (b)(4), udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare professional (hcp) reported via manufacture representative that during surgical repair of scoliosis, the device measured potentials of high values after first stimulation pulse (reported values of -380 mv to -470 mv).The surgery was stopped by the anesthetist/icu doctor due to uncertainty of neurophysiology.It was noted that the hcp has no record of training for the product used.There was a delay in the surgical procedure.The medical personnel stopped the procedure.There was no harm to the patient or staff.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
On follow-up, it was reported that the customer stopped the surgery because the monitoring showed some totally strange values compared to what they have monitored previously (approx.100 points difference; from -240 to -360 in 40 minutes).They did not manage to find a reason for this unexpected change/drop in values, and for safety reasons they decided to stop surgery.At the beginning, the delay was a few minutes, until they repositioned the patient; then they waked up the patient to check for neurological issues, but everything was ok; then they put the patient to back to sleep and noticed the same strange values.At this point, for safety reasons they decided to stop the surgery.The patient was ok, without any harm suffered; surgery was not performed anymore.After one week patient was released from the hospital and they agreed together that she will come back for surgery in autumn time.For troubleshooting, there was repositioning of the patient (head, neck, relaxed legs); waked patient up from anesthesia and check for neurological signs/damage (nothing happened), they put the patient back to sleep, relaxed the patient again ¿ all these should be visible on the track record: data were saved in laptop by the user, so to be checked/analysed.
 
Additional Manufacturer Narrative

Brand Name
NIM-ECLIPSE NOTEBOOK COMPUTER
Common Device Name
STIMULATOR, ELECTRICAL, EVOKED RESPONSE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key11715613
Report Number1045254-2021-00196
Device Sequence Number11825628
Product Code GWF
UDI-Device Identifier00613994910677
UDI-Public00613994910677
Combination Product (Y/N)N
PMA/510(K) Number
K061639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNCCPU
Device Catalogue NumberNCCPU
Device Lot NumberNO INFORMATION
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer04/28/2021
06/03/2021
Initial Report FDA Received Date04/23/2021
Supplement Report FDA Received Date05/26/2021
06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H10...."
Patient Age16 YR
Patient Weight55